Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 217, NWS Atlanta, GA

June 29, 2019Heard County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 29, 2019, 1:48 PM EDT for Heard County, Georgia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2019, 1:48 PM EDT (17:48 UTC)
Expired
Jun 29, 2019, 2:10 PM EDT
In force
22 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Heard County, GA

The radar

The Atlanta radar (KFFC), 51 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 793 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
793 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

747 
WUUS52 KFFC 291748
SVRFFC
GAC149-291830-
/O.NEW.KFFC.SV.W.0217.190629T1748Z-190629T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
148 PM EDT Sat Jun 29 2019

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Heard County in west central Georgia...

* Until 230 PM EDT.

* At 148 PM EDT, a severe thunderstorm was located near Franklin,
  moving north at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Franklin, Ephesus, Centralhatchee, Frolona, Texas, Glenn and Powers
  Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3341 8501 3329 8496 3321 8497 3317 8508
      3319 8510 3320 8510 3320 8511 3318 8511
      3318 8512 3316 8512 3314 8520 3339 8527
TIME...MOT...LOC 1748Z 174DEG 9KT 3320 8510 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
081 
WWUS52 KFFC 291810
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
210 PM EDT Sat Jun 29 2019

GAC149-291820-
/O.CAN.KFFC.SV.W.0217.000000T0000Z-190629T1830Z/
Heard GA-
210 PM EDT Sat Jun 29 2019

...THE SEVERE THUNDERSTORM WARNING FOR HEARD COUNTY IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3341 8501 3329 8496 3321 8497 3317 8508
      3319 8510 3320 8510 3320 8511 3318 8511
      3318 8512 3316 8512 3314 8520 3339 8527
TIME...MOT...LOC 1807Z 174DEG 9KT 3326 8511 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 7:42 AM EDT, 6 hours 6 minutes earlier.

Area forecast discussion, Jun 29, 7:42 AM EDT, 6 hours 6 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
742 AM EDT Sat Jun 29 2019

.UPDATE...

Updated for the 12Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 402 AM EDT Sat Jun 29 2019/

SHORT TERM /Today through Sunday/...

A typical weak-flow summertime type of pattern is in place over the
southeastern CONUS to begin the short term period. Temperatures are
expected to be near or just above climatological normals areawide,
with highs in the upper 80s to mid 90s and low temperatures in the
upper 60s and low 70s. Persistent southeasterly flow today will
allow for moisture to continue increasing across the forecast area
throughout the day today. PWATs will increase to the 1.8 to 2 inch
range by late in the afternoon and remain entrenched across the area
on Sunday, with the highest of these PWAT values in central Georgia.
In the absence of any organized forcing mechanism, convection will
once again be diurnally driven today and Sunday, with the highest
chances (high-end chance PoPs to low-end likely PoPs) focused across
central Georgia where the deepest moisture is expected to located.
with weak flow in place along with only modest mid-level lapse rates
and instability values, the chance of widespread severe weather
is once again expected to be low both today and Sunday. However,
some isolated strong storms could be possible each afternoon.

King

LONG TERM /Sunday Night through Friday/...

Upper ridging will dominate the first part of the work week and as
the main moisture axis sags farther south, expecting only slight
chance pops for isolated showers and storms on the outskirts of
the CWA for Monday and Tuesday. The ridge looks to
dampen/retrograde westward Wednesday through Friday, which will
allow greater moisture return and some exposure to possible
enhanced forcing with any impulses tracking along still fairly
weak longwave energy from the west. Have general chance pops for
scattered convection daily through the second half of the week.
Unfortunately, it looks like we cannot guarantee a dry
Independence day with 30-40 percent chance of showers and storms.

Temps will be above climo norms thru period with most areas in the
mid to upper 90s, and with some increased humidity the resultant
heat indices could be flirting with Heat Advisory criteria in
portions of the area (especially central Georgia) for Tuesday
through Friday. Please monitor future updates if this is
warranted.

Baker

&&

.AVIATION...
12Z Update...

Mainly VFR conditions are anticipated through the TAF period, with
the exception of some MVFR conditions in central Georgia due to
thunderstorm activity and possible MVFR vsby restriction at
CSG/MCN tomorrow morning. Scattered showers and thunderstorms
are most likely this afternoon after 18Z. With the highest
coverage of thunderstorms expected across central Georgia, have
introduced a TEMPO for TSRA at CSG/MCN for 19/23Z, and will carry
VCSH at the metro TAF sites and AHN for now. A scattered cu field
at 030-035 is expected to start developing around 15Z, which will
become broken and lift to around 040-050 by 18Z and remain
through the afternoon. Light E to SE winds to start the period
will increase slightly to 5-7 kts this afternoon, then gradually
shift to SW by about 03Z tonight.

//ATL Confidence...12Z Update...
Medium confidence on timing/location of convection and fog
development.
High confidence on all other elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          91  70  93  71 /  20  20  20   5
Atlanta         89  71  90  72 /  30  20  30  10
Blairsville     85  64  86  64 /  20  20  30  10
Cartersville    91  69  91  70 /  30  20  30  10
Columbus        90  72  92  74 /  60  40  40  20
Gainesville     89  70  90  71 /  20  10  20  10
Macon           91  71  92  72 /  40  40  40  20
Rome            91  69  92  70 /  30  20  30  10
Peachtree City  89  70  91  71 /  30  30  40  20
Vidalia         92  72  92  74 /  40  30  40  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...King
LONG TERM....Baker
AVIATION...King
Hazardous weather outlook, Jun 29, 5:00 AM EDT, 8 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
500 AM EDT Sat Jun 29 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-300900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
500 AM EDT Sat Jun 29 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms are possible today across portions of the
area, with the greatest chance across central Georgia. Isolated
strong storms are possible with gusty winds, occasional lightning
and heavy rain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered thunderstorms are possible across the area Sunday and
Wednesday through Friday. Some strong storms are possible and
isolated severe cannot be ruled out. While chances decrease for
Monday and Tuesday, some isolated development is still possible.

Heat indices could approach advisory level (near 105 degrees)
across portions of the area, particularly central Georgia, Tuesday
through Friday. Please monitor forecast updates if issuances are
warranted.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 29, 11:55 AM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1155 AM EDT Sat Jun 29 2019

GAZ083-096-291630-
Bleckley GA-Twiggs GA-
1155 AM EDT Sat Jun 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLECKLEY AND TWIGGS
COUNTIES UNTIL 1230 PM EDT...

At 1155 AM EDT...a strong thunderstorm was near District Path, or 7
miles south of Jeffersonville...moving north at 10 mph.

  HAZARD...Frequent cloud to ground lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of this storm include
Jeffersonville, Danville, Marion, District Path, Cary and Bullard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3268 8354 3275 8333 3253 8320 3247 8338
TIME...MOT...LOC 1555Z 158DEG 9KT 3257 8332
Special weather statement, Jun 29, 12:13 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1213 PM EDT Sat Jun 29 2019

GAZ066-067-291645-
Troup GA-Meriwether GA-
1213 PM EDT Sat Jun 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TROUP AND
NORTHWESTERN MERIWETHER COUNTIES UNTIL 1245 PM EDT...

At 1212 PM EDT...a strong thunderstorm was over Big Springs, or 7
miles southeast of LaGrange...moving north at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
LaGrange, Saint Marks, Stovall, Mountville, Big Springs, Louise,
Baughs Crossroads, Odessadale, Smiths Crossroad, Hillcrest and Jones
Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3313 8504 3315 8475 3288 8485 3287 8485
      3287 8507
TIME...MOT...LOC 1612Z 194DEG 5KT 3297 8493

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 29, 12:41 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1241 PM EDT Sat Jun 29 2019

GAZ053-067-068-291715-
Coweta GA-Meriwether GA-Pike GA-
1241 PM EDT Sat Jun 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COWETA...MERIWETHER
AND WESTERN PIKE COUNTIES UNTIL 115 PM EDT...

At 1240 PM EDT...a line of strong thunderstorms was along a line
extending from near Grantville to Manchester...and moving northeast
at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Greenville, Peachtree City, Manchester, Senoia, Hogansville,
Grantville, Woodbury, Luthersville, Warm Springs, Moreland, Molena,
Sharpsburg, Turin, Haralson, Lone Oak, Gay, East Newnan, Odessadale,
Rocky Mount and Saint Marks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3338 8459 3336 8458 3333 8453 3323 8450
      3319 8450 3319 8449 3299 8442 3299 8449
      3297 8451 3297 8453 3295 8452 3293 8453
      3284 8468 3287 8475 3287 8484 3321 8487
      3322 8486 3331 8488
TIME...MOT...LOC 1640Z 225DEG 48KT 3321 8482 3288 8464

WIND...40MPH
Special weather statement, Jun 29, 1:24 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
124 PM EDT Sat Jun 29 2019

GAZ052-053-056-066>070-291800-
Lamar GA-Upson GA-Coweta GA-Troup GA-Heard GA-Spalding GA-
Meriwether GA-Pike GA-
124 PM EDT Sat Jun 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAMAR...NORTHERN UPSON...
SOUTHERN COWETA...TROUP...SOUTHERN HEARD...SOUTHWESTERN SPALDING...
MERIWETHER AND PIKE COUNTIES UNTIL 200 PM EDT...

At 123 PM EDT...a line of strong thunderstorms was along a line
extending from Piedmont to Luthersville to near Wares Crossroads...
and moving north at 25 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
LaGrange, Barnesville, Zebulon, Franklin, Greenville, West Point,
Hogansville, Grantville, Woodbury, Luthersville, Milner, Moreland,
Molena, Williamson, Meansville, Haralson, Aldora, Lone Oak, Gay and
The Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3334 8488 3314 8412 3288 8416 3302 8471
      3287 8511 3287 8518 3289 8519 3321 8525
TIME...MOT...LOC 1723Z 160DEG 20KT 3303 8423 3321 8476 3307 8512

HAIL...0.25IN
WIND...40MPH
Local storm report, Jun 29, 1:25 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
125 PM EDT SAT JUN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 PM     TSTM WND DMG     3 SW BIG SPRINGS        32.96N  84.95W
06/29/2019                   TROUP              GA   911 CALL CENTER

            SEVERAL LINES DOWN NEAR THE INTERSECTION OF ROSEMONT RD
            AND ROSEMONT SCHOOL RD.

&&

EVENT NUMBER FFC1900548

KMM
Special weather statement, Jun 29, 1:42 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
142 PM EDT Sat Jun 29 2019

GAZ081>083-094-095-291815-
Peach GA-Bibb GA-Houston GA-Crawford GA-Twiggs GA-
142 PM EDT Sat Jun 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR PEACH...SOUTHERN BIBB...NORTHERN
HOUSTON...SOUTHEASTERN CRAWFORD AND WESTERN TWIGGS COUNTIES UNTIL 215
PM EDT...

At 142 PM EDT...a strong thunderstorm was over Centerville, or 9
miles north of Perry...moving northwest at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Macon, Perry, Fort Valley, Warner Robins, Centerville, Byron, Robins
Air Force Base, Jack Brown Estates, Bullard, Rutland, Houston Lake,
Lakewood, Powerville, Skipperton, Elberta, Middle Georgia Regional
Airport, Bonaire and Miami Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3262 8348 3241 8373 3265 8397 3284 8364
TIME...MOT...LOC 1742Z 135DEG 11KT 3259 8368

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 11:55 AM EDTSpecial Weather StatementFFCTwiggs35 min
Jun 29, 12:13 PM EDTSpecial Weather StatementFFCTroup32 min
Jun 29, 12:21 PM EDTSevere Thunderstorm WarningFFCTroup39 min
Jun 29, 12:41 PM EDTSpecial Weather StatementFFCMeriwether34 min
Jun 29, 12:48 PM EDTSevere Thunderstorm WarningFFCWilkinson42 min
Jun 29, 1:24 PM EDTSpecial Weather StatementFFCLamar, Meriwether, Pike, Troup36 min
Jun 29, 1:42 PM EDTSpecial Weather StatementFFCPeach33 min
Jun 29, 1:52 PM EDTSevere Thunderstorm WarningFFCLamar, Pike, Upson29 min
Jun 29, 2:02 PM EDTSpecial Weather StatementFFCHaralson28 min
Jun 29, 2:36 PM EDTSpecial Weather StatementFFCPolk24 min
Jun 29, 2:41 PM EDTSpecial Weather StatementFFCUpson34 min
Jun 29, 2:44 PM EDTSevere Thunderstorm WarningFFCTalbot, Taylor, Upson46 min
Jun 29, 2:46 PM EDTSpecial Weather StatementFFCUpson29 min
Jun 29, 3:08 PM EDTSpecial Weather StatementFFCHouston37 min
Jun 29, 3:19 PM EDTSpecial Weather StatementFFCUpson26 min
Jun 29, 3:33 PM EDTSpecial Weather StatementFFCHaralson27 min
Jun 29, 3:48 PM EDTSpecial Weather StatementFFCCrisp27 min
Jun 29, 4:12 PM EDTSevere Thunderstorm WarningFFCDooly, Pulaski, Wilcox48 min
Jun 29, 4:19 PM EDTSpecial Weather StatementFFCCrisp26 min
Jun 29, 4:27 PM EDTSpecial Weather StatementFFCPulaski33 min
Jun 29, 4:31 PM EDTSevere Thunderstorm WarningFFCPulaski44 min
Jun 29, 4:44 PM EDTSpecial Weather StatementFFCBartow31 min
Jun 29, 4:46 PM EDTSpecial Weather StatementFFCCrisp29 min
Jun 29, 4:52 PM EDTSevere Thunderstorm WarningFFCBleckley, Pulaski25 min
Jun 29, 5:29 PM EDTSpecial Weather StatementFFCJones, Twiggs31 min
Jun 29, 5:44 PM EDTSpecial Weather StatementFFCStewart31 min
Jun 29, 7:04 PM EDTSpecial Weather StatementFFCEmanuel26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.